Alert archive / North Carolina / Small Craft Advisories in 2016
Small Craft Advisory 10, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Feb 3, 2016, 3:13 AM EST. It took effect at Feb 3, 2016, 1:00 PM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2016, 3:13 AM EST (08:13 UTC)
- In effect from
- Feb 3, 2016, 1:00 PM EST
- Expired
- Feb 4, 2016, 6:00 AM EST
- In force
- 17 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
568 WHUS72 KILM 030813 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 313 AM EST WED FEB 3 2016 AMZ250-252-032100- /O.NEW.KILM.SC.Y.0010.160203T1800Z-160204T1100Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 313 AM EST WED FEB 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM EST THURSDAY. * WINDS...SOUTH 15 TO 20 KT. GUSTS AROUND 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 27
4 follow-up statements
917 WHUS72 KILM 032007 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 307 PM EST WED FEB 3 2016 AMZ250-252-040415- /O.CON.KILM.SC.Y.0010.000000T0000Z-160204T1100Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 307 PM EST WED FEB 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... * WINDS...SOUTH 15 TO 20 KT. GUSTS AROUND 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
633 WHUS72 KILM 032310 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 610 PM EST WED FEB 3 2016 AMZ254-256-041100- /O.EXB.KILM.SC.Y.0010.160203T2310Z-160204T1100Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 610 PM EST WED FEB 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST THURSDAY. * WINDS...SOUTH 15 TO 20 KT...WITH FEW GUSTS UP TO 25 KT ACROSS THE OUTER WATERS AT 10 TO 20 NM OUT. * SEAS...4 TO 6 FEET. DOMINANT PERIODS AROUND 7 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ250-252-041100- /O.CON.KILM.SC.Y.0010.000000T0000Z-160204T1100Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 610 PM EST WED FEB 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... * WINDS...SOUTH 15 TO 25 KT BECOMING SW LATE TONIGHT. * SEAS...4 TO 7 FEET...HIGHEST OFF CAPE FEAR. DOMINANT PERIODS AROUND 7 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DOUGH
601 WHUS72 KILM 040758 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 258 AM EST THU FEB 4 2016 AMZ250-252-254-256-041100- /O.CON.KILM.SC.Y.0010.000000T0000Z-160204T1100Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 258 AM EST THU FEB 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * WINDS...SOUTHWEST 15 TO 20 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 27
157 WHUS72 KILM 041118 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 618 AM EST THU FEB 4 2016 AMZ250-252-254-256-042100- /O.EXP.KILM.SC.Y.0010.000000T0000Z-160204T1100Z/ /O.NEW.KILM.GL.A.0002.160205T0600Z-160205T2300Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 618 AM EST THU FEB 4 2016 ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON. * WINDS...NORTH 25 TO 30 KT. GUSTS UP TO 35 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ 27
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 3:04 AM EST, 9 minutes earlier.
Area forecast discussion, Feb 3, 3:04 AM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
304 AM EST WED FEB 3 2016
.SYNOPSIS...
SIGNIFICANT RAINFALL IS EXPECTED THROUGH THURSDAY. SHOWERS AND
SOME THUNDERSTORMS ARE EXPECTED AHEAD OF A COLD FRONT LATER TODAY
AND TONIGHT. THIS FRONT WILL SLIP OFFSHORE AND STALL THURSDAY.
COLD AND DRY AIR WILL BUILD INTO THE AREA THURSDAY NIGHT THROUGH
SATURDAY AS HIGH PRESSURE MOVES OVERHEAD. LOW PRESSURE DEVELOPING
OFF THE COAST MAY BRING MORE PRECIPITATION SUNDAY. DRY AND CHILLY
CONDITIONS ARE EXPECTED MONDAY AND TUESDAY AS ARCTIC HIGH PRESSURE
BUILDS INTO THE AREA.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 AM WEDNESDAY...ACTIVE WEATHER THROUGH TONIGHT WITH A FEW
DIFFERENT WEATHER CONCERNS. FIRST...LOW STRATUS AND FOG WAS
BLANKETING THE FORECAST AREA AHEAD OF A WARM FRONT. WE EXPECT THIS
WARM FRONT WILL BLOW THROUGH WITHIN A FEW HOURS OF SUNRISE.
SIGNIFICANT VISIBILITY RESTRICTIONS WILL CEASE ONCE THE WARM FRONT
MOVES THROUGH. THE EXCEPTION TO THIS MAY BE VERY NEAR THE COAST
WHERE DEVELOPING SEA FOG MAY SPREAD ONTO THE BEACHES AND ADJACENT
AREAS...CREATING REDUCED VISIBILITY. ONCE THE SEA FOG ROLLS IN...IT
MAY LINGER RIGHT THROUGH TONIGHT.
OUR NEXT CONCERN IS THE AMOUNT OF RAINFALL WE ARE EXPECTING. THE
COLUMN WILL BECOME SATURATED THROUGH A DEEP LAYER WITH PRECIPITABLE
WATER VALUES PEAKING NEAR 1.8 INCHES LATER THIS AFTERNOON AND
TONIGHT...CERTAINLY ABNORMALLY HIGH FOR THIS TIME OF YEAR. A COLD
FRONT WILL SLOW AS IT APPROACHES FROM THE WEST AND THE FRONT IS NOT
EXPECTED TO REACH THE WESTERN PORTIONS OF OUR FORECAST AREA UNTIL 3-
5 AM THU MORNING. IT WILL STRUGGLE TO MOVE OFF THE COAST DURING THU.
THIS WILL ALLOW A PROLONGED PERIOD OF DEEP SOUTHERLY FLOW WHICH WILL
DRAW DEEP GULF AND ATLANTIC MOISTURE ACROSS THE REGION. AT THIS
TIME...STORM TOTAL RAINFALL THROUGH THU NIGHT IS EXPECTED TO REACH
1.5 TO 2.5 INCHES ALTHOUGH AMOUNTS MAY BE AT LEAST LOCALLY HIGHER.
THIS AMOUNT OF RAINFALL WILL CREATE SATURATED SOILS AND THERE MAY BE
SIGNIFICANT PONDING OR EVEN MINOR FLOODING...ESPECIALLY IN POOR
DRAINAGE AREAS LATER TODAY AND TONIGHT IN SOME OF THE HEAVIER
CONVECTION. GENERAL RIVER FLOODING IS MOST CERTAINLY EXPECTED TO
FOLLOW IN THE COMING DAYS SHOULD WIDESPREAD RAINFALL AMOUNTS OF THIS
MAGNITUDE FALL ACROSS THE RIVER BASINS.
THEN THERE IS THE RISK OF STRONG TO SEVERE THUNDERSTORMS. LOW-LEVEL
JETTING WILL BE STRONG AHEAD OF THE APPROACHING STRONG TROUGH...UP
TO 50 KT AT 2 KFT. THIS IN AND OF ITSELF WILL PRODUCE GUSTY SOUTH
WINDS OF 15 TO 30 MPH. AN ORGANIZED LINE OF SHOWERS AND
THUNDERSTORMS WILL APPROACH FROM THE WEST. HOWEVER...THE BULK OF THE
UPPER LEVEL SUPPORT WILL MOVE BY WELL TO OUR WEST. STILL...BULK
SHEAR VALUES ARE ON THE ORDER OF 35 TO 40 KT. MIXED LAYER CAPE
VALUES...A MEASURE OF THE AMOUNT OF INSTABILITY...WILL BE ON THE
ORDER OF 300-500 J/KG. THIS SUGGESTS A HIGHER SHEAR...BUT LOW
INSTABILITY TYPE OF EVENT. THE SHERB INDEX...FROM NC STATE
UNIVERSITY...WHICH HAS PROVEN USEFUL IN THESE TYPE OF EVENTS...IS
BELOW THE THRESHOLD INDICATIVE OF A SIGNIFICANT SEVERE WEATHER
EVENT. THUS...ALTHOUGH WE CAN NOT RULE OUT A STRONG TO SEVERE
THUNDERSTORM THIS AFTERNOON AND TONIGHT...THE RISK IS VERY LOW.
ALSO...NEARER TO THE COAST...MARINE INFLUENCES WILL FURTHER LIMIT
SURFACE DESTABILIZATION.
THERE SHOULD BE CONSIDERABLE CLOUD COVER THROUGH THE PERIOD.
YET...WITH STRONG WARM AIR ADVECTION AND A FEW BREAKS OF SUNSHINE WE
COULD QUICKLY SEE TEMPS POP INTO THE LOWER AND MID 70S TODAY. THE
IMMEDIATE COAST...WHERE THE COOL SEA SURFACE TEMPS WILL BE FELT
MOST...WILL SEE HIGHS IN THE MID AND UPPER 60S. TEMPS TONIGHT WILL
BE CLOSER TO NORMAL DAYTIME HIGHS FOR EARLY FEB.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 300 AM WEDNESDAY...A COLD FRONT WILL BE JUST OFFSHORE AT THE
BEGINNING OF THE PERIOD. AN ELONGATED MOISTURE FEED WILL EXTEND
ALONG THE BOUNDARY WELL INTO THE GULF OF MEXICO. THIS MOISTURE
WILL CONTINUE TO MOVE SOUTHWEST TO NORTHEAST DURING THE DAY. THE
FRONT WILL BE WAITING ON A DECENT MID LEVEL TROUGH TO THE WEST FOR
THE FINAL PUSH OFFSHORE. OVERALL I INCREASED POPS THURSDAY INTO
THE EVENING HOURS VIA A SLIGHTLY SLOWER SCENARIO WITH THE LATEST
GUIDANCE. QPF AMOUNTS SHOULD WANE AS THE DAY PROGRESSES. FOR
FRIDAY EXPECT SLOW CLEARING FROM WEST TO EAST AND A COLD BLUSTERY
DAY WITH HIGHS STRUGGLING TO GET INTO THE LOWER 50S. CLEAR AND
COLD FOR FRIDAY NIGHT WITH MOST AREAS SEEING LOWS AT OR JUST BELOW
FREEZING.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 300 AM WEDNESDAY...INTERESTING AND ACTIVE PATTERN FOR THE EXTENDED
PERIOD. SATURDAY WILL BE UNEVENTFUL ENOUGH WITH SURFACE HIGH
PRESSURE EXTENDING BASICALLY EAST TO WEST ACROSS THE TENNESSEE AND
MISSISSIPPI VALLEYS. A STRONG SHORTWAVE WILL DIVE SOUTHEAST FROM
THE ROCKIES LATE SATURDAY AND SUNDAY WITH COASTAL CYCLOGENESIS
ENSUING AS THE MID LEVEL LOW CLOSES OFF AND MOVES ACROSS THE
CAROLINAS. THE GFS IS MOST INTERESTING AND COLDER WITH SOME FROZEN
PRECIPITATION POSSIBLE VIA OUR STATE OF THE ART TOP DOWN
METHODOLOGIES. THE LATEST ECMWF...WHICH IS THE PREFERRED SOLUTION
VIA CONSISTENCY IS ADVERTISING A COLD RAIN. THE SYSTEM DEFINITELY
BEARS WATCHING. SIGNIFIANT RAINFALL COULD SPELL TROUBLE BY ITSELF
IF THE ANTICIPATED QPF AMOUNTS COME CLOSE WITH THE CURRENT EVENT.
BEYOND THIS... SIGNIFICANT EAST COAST TROUGHING DEVELOPS SETTING
THE STAGE FOR MORE COLD AIR. A POWERFUL VORT THAT WILL BRING THE
COLDEST OF AIR LATE COULD BRING A FEW SPRINKLES OR FLURRIES VERY
LATE IN THE PERIOD BUT THIS LOOKS TO BE MORE OF A SYSTEM FOR THE
WINDWARD SLOPES OF THE APPALACHIANS. TEMPERATURE FORECAST REMAINS
ON THE COLD SIDE WITH A VERY TEPID AND BRIEF WARMUP MONDAY.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
AS OF 06Z...STRATUS AND FOG SETTLING IN ACROSS THE AREA MOSTLY AS
EXPECTED AND WILL BE THE BIGGEST IMPACT TO OPERATIONS OVERNIGHT.
ALL HIGH RES GUIDANCE AGREES THAT STRATUS AND FOG WILL PERSIST
THROUGH THE OVERNIGHT AHEAD OF A WARM FRONT. THERE IS HIGH
CONFIDENCE IN IFR OR LOWER CONDITIONS AT ALL THE TERMINALS THROUGH
DAWN. WINDS WILL BE MAINLY 5 TO 10 KT...VEERING FROM AN EASTERLY
TO SOUTHEASTERLY DIRECTION BY SUNRISE.
STRATUS AND FOG WILL MIX OUT BETWEEN 11Z AT THE COAST AND 13Z
INLAND. THEREAFTER...THE CONCERN TURNS TO CONVECTION APPROACHING
FROM THE WEST AHEAD OF A STRONG COLD FRONT. AN EXTENDED PERIOD OF
SHOWERS AND THUNDERSTORMS IS FORECAST BEGINNING WEDNESDAY AFTN AND
PERSISTING THROUGH THE REMAINDER OF THIS VALID PERIOD. HAVE KEPT
VSBYS AND CIGS AT MVFR FOR NOW...BUT PERIODS OF IFR ARE LIKELY IN
THE HEAVIER THUNDERSTORMS. ADDITIONALLY...STRONG WINDS AHEAD OF
THE COLD FRONT WILL GUST UP TO AROUND 25 KT FROM THE SOUTH...AND
THIS IS NOT EVEN INCLUDING HIGHER GUSTS POSSIBLE IN THUNDERSTORMS.
SEA FOG MAY BECOME DENSE AND ADVECT TOWARDS THE COASTAL TERMINALS
THIS AFTN AS WELL...BUT THIS IS A VERY NEAR TERM FORECASTING
CHALLENGE. HAVE OPTED NOT TO INTRODUCE ANY IFR TO MYR/CRE FOR THIS
POSSIBILITY YET...BUT IF IT DEVELOPS IT COULD CREATE IFR CIGS AND
VSBYS AT THESE TERMINALS LATER IN THE TAF PERIOD.
EXTENDED OUTLOOK...RAIN AND IFR CONDITIONS LIKELY ON THURSDAY.
BECOMING VFR FRIDAY AND SATURDAY. RAIN POSSIBLE SUNDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 300 AM WEDNESDAY...MARINERS WILL HAVE TO DEAL WITH AT LEAST
PATCHY SEA FOG...SHOWERS AND THUNDERSTORMS...AND WINDS AND SEAS THAT
WILL BE NEAR SMALL CRAFT ADVISORY THRESHOLDS. A SMALL CRAFT
ADVISORY WILL BE IN EFFECT THIS AFTERNOON AND TONIGHT FOR THE
NORTHERN WATERS WITH A SMALL CRAFT SHOULD EXERCISE CAUTION FOR THE
SOUTHERN WATERS.
A WARM FRONT WILL QUICKLY MOVE THROUGH THE WATERS THIS MORNING. LOW-
LEVEL MOISTURE WILL SHARPLY INCREASE...HOWEVER...DEWPOINTS WILL NOT
QUITE BE HIGH ENOUGH TO SUPPORT A WIDESPREAD DENSE SEA FOG EVENT. AT
THIS TIME...WILL INCLUDE PATCHY SEA FOG IN THE FORECAST AND
HIGHLIGHT IN A STATEMENT. IT IS POSSIBLE THAT SOME LOCATIONS WILL
EXPERIENCE VISIBILITY AS LOW AS 1 NM OR LESS AT TIMES.
THE WIND DIRECTION EARLY THIS MORNING WILL BE SSE WITH S WINDS
EXPECTED LATER THIS MORNING AND THROUGH TONIGHT...VEERING TO SSW AS
A STRONG COLD FRONT NEARS LATE. SUSTAINED WIND SPEEDS WILL BE UP TO
15 TO AROUND 20 KT. MARINERS SHOULD BE AWARE THAT WIND SPEEDS WILL
BE HIGHER AS THEY VENTURE OUT TO AND BEYOND 20 NM DUE TO WARMER
WATER TEMPS AND THUS BETTER MIXING. SEAS WILL BUILD UP TO 4 TO 6 FT
ACROSS THE NORTHERN WATERS BEGINNING THIS AFTERNOON AND 4 TO 5 FT
ACROSS THE SOUTHERN WATERS.
SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 300 AM WEDNESDAY...WINDS WILL REMAIN FROM THE SOUTHWEST FOR A FEW
HOURS EARLY THURSDAY AS A FRONT TRUDGES SLOWLY TO THE EAST. SPEEDS
WILL BE 10-15 KNOTS. WINDS SHOULD SHIFT TO NORTHWEST BY EARLY
AFTERNOON AND THEN NORTHEAST AS THE DAY CONCLUDES. LOW PRESSURE
DEVELOPING ALONG THE FRONT OFFSHORE WILL STRENGTHEN AND SPEEDS
INCREASE TO 15-20 KNOTS. BY EARLY FRIDAY SPEEDS INCREASE FURTHER FOR
A FEW HOURS TO JUST OVER 25 KNOTS. FOR THE REMAINDER OF THE PERIOD
WINDS SLOWLY DIMINISH ALL THE WHILE FROM THE NORTHEAST. SEAS WILL
DECREASE FROM SMALL CRAFT VALUES THURSDAY THEN INCREASE
CONSIDERABLY...ESPECIALLY OUTER WATERS LATE THURSDAY AND FRIDAY WITH
THE INCREASING WIND FIELDS.
LONG TERM /SATURDAY THROUGH SUNDAY/...
AS OF 300 AM WEDNESDAY...ONE DECENT DAY SATURDAY WITH NORTHEAST WINDS
FROM 10-15 KNOTS. SPEEDS PICK UP SUNDAY AS LOW PRESSURE DEVELOPS OFF
THE SOUTHEAST COAST. EXPECT AN INCREASE IN WINDS TO 20-25 KNOTS.
SEAS WILL BE 2-4 FEET SATURDAY INCREASING WITH THE WINDS SUNDAY.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 6 AM EST
THURSDAY FOR AMZ250-252.
&&
SYNOPSIS...SHK
NEAR TERM...RJD
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...RJD/JDWHazardous weather outlook, Feb 2, 9:03 PM EST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 903 PM EST TUE FEB 2 2016 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-040215- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 903 PM EST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FOR WEDNESDAY... A SLOWLY EASTWARD MOVING COLD FRONT...WILL APPROACH FROM THE WEST AND HELP IGNITE ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY DURING THE AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BECOME STRONG OR POSSIBLY SEVERE...WITH POWERFUL WIND GUSTS THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ054-056-040215- COASTAL HORRY-COASTAL GEORGETOWN- 903 PM EST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PATCHY SEA FOG...REDUCING VISIBILITY BELOW 1 MILE...WILL DEVELOP OVER THE ADJACENT ATLANTIC WATERS AND SPORADICALLY MOVE ONSHORE DURING THE PRE-DAWN WEDNESDAY HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FOR WEDNESDAY... PATCHY TO AREAS OF SEA FOG OVER THE ADJACENT ATLANTIC WATERS... WILL OCCASIONALLY MOVE ONSHORE AND REDUCE VISIBILITY BELOW 1 MILE. FOR WEDNESDAY... A SLOWLY EASTWARD MOVING COLD FRONT...WILL APPROACH FROM THE WEST AND HELP IGNITE ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY DURING THE AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BECOME STRONG OR POSSIBLY SEVERE...WITH POWERFUL WIND GUSTS THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-040215- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK- 903 PM EST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FOR WEDNESDAY... PATCHY TO AREAS OF SEA FOG OVER THE ADJACENT ATLANTIC WATERS... WILL OCCASIONALLY MOVE ONSHORE AND REDUCE VISIBILITY BELOW 1 MILE. FOR WEDNESDAY... A SLOWLY EASTWARD MOVING COLD FRONT...WILL APPROACH FROM THE WEST AND HELP IGNITE ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY DURING THE AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BECOME STRONG OR POSSIBLY SEVERE...WITH POWERFUL WIND GUSTS THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-040215- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 903 PM EST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PATCHY SEA FOG WILL BEGIN TO DEVELOP TOWARDS DAYBREAK WEDNESDAY... AND COULD RESTRICT LOCAL VISIBILITY BELOW 1 NM AT TIMES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FOR WEDNESDAY... PATCHY TO AREAS OF SEA FOG WILL AFFECT THE LOCAL WATERS WITH VISIBILITIES DROPPING TO 1 NM OR LESS AT TIMES. FOR LATE WEDNESDAY THRU MIDDAY FRIDAY... SMALL CRAFT ADVISORY CONDITIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-040215- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 903 PM EST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PATCHY SEA FOG WILL DEVELOP ACROSS THE LOCAL WATERS DURING THE PRE-DAWN WEDNESDAY HOURS...LOWERING VISIBILITY TO 1 NM OR LESS AT TIMES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FOR WEDNESDAY... PATCHY TO AREAS OF SEA FOG WILL AFFECT THE LOCAL WATERS WITH VISIBILITIES DROPPING TO 1 NM OR LESS AT TIMES. FOR LATE WEDNESDAY THRU MIDDAY FRIDAY... SMALL CRAFT ADVISORY CONDITIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DOUGH
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 4:45 PM EST | Special Weather Statement | ILM | Bladen, Robeson | 60 min |
| Feb 3, 3:41 PM EST | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Florence, Marion, Marlboro | 64 min |
Nearby
Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.